Conus Medullaris/Cauda Equina Syndrome Following a Repeated Bupivacaine 1% Spinal Anesthesia- Analysis of a Case with Review of the Literature
- *Corresponding Author:
- Claudio Mellonis
Via Fossolo 28,40138 Bologna, Italy
E-mail: [email protected]
Received Date: September 01, 2015 Accepted Date: October 27, 2015 Published Date: October 30, 2015
Citation: Melloni C, Golfieri R, Staffa F (2015) Conus Medullaris/Cauda Equina Syndrome Following a Repeated Bupivacaine 1% Spinal Anesthesia- Analysis of a Case with Review of the Literature. J Anesth Clin Res 6:575. doi: 10.4172/2155-6148.1000575
Copyright: © 2015 Melloni C, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
In the morning a healthy 40 years old female had a successful spinal anesthetic with bupivacaine 1% 10 mg for hemorrhoidectomy followed by a second injection at midnight for severe pain. The second traumatic injection caused a conus medullaris/cauda equina lesion discovered by MRI 45 days later. The contribution of hyperbaric bupivacaine dosage and pencil point needle is discussed.